A harmonic function technique for the optimal stopping of diffusions
Artikel i vetenskaplig tidskrift, 2011

We consider problems of optimal stopping where the driving process is a (one- or multi-dimensional) diffusion. Our approach is motivated by a change of measure techniques and gives a characterization of the optimal stopping set in terms of harmonic functions for one-dimensional diffusions. The generalization to multidimensional diffusions uses the theory of Martin boundaries. Various applications, including exchange options, are given. We treat an example where halfspaces, which are plausible candidates for the optimal stopping set, are in fact strict subsets of it. © 2011 Copyright Taylor and Francis Group, LLC.


Martin boundary

harmonic functions

optimal stopping

exchange options


Sören Christensen

Göteborgs universitet

Chalmers, Matematiska vetenskaper

A. Irle


1744-2508 (ISSN) 1744-2516 (eISSN)

Vol. 83 347-363


Sannolikhetsteori och statistik